Alert archive / Mississippi / Flash Flood Warnings in 2019
Flash Flood Warning 12, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Feb 22, 2019, 8:39 AM CST for 6 counties in Mississippi; Hardin County, McNairy County, Tennessee. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 22, 2019, 8:39 AM CST (14:39 UTC)
- Expired
- Feb 22, 2019, 11:45 AM CST
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Alcorn County, MS, Benton County, MS, Prentiss County, MS, Tippah County, MS, Tishomingo County, MS, Union County, MS, Hardin County, TN, McNairy County, TN
The radar
The Columbus AFB radar (KGWX), 121 km from the middle of the area, began a volume at 14:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 22, 8:45 AM CST | FLOOD | New Albany, MS | FLOODING AT PARK ALONG THE RIVER, SEVERAL STREETS FLOODED. |
| Feb 22, 9:27 AM CST | FLASH FLOOD | Rienzi, MS | ROADS FLOODED AND CLOSED. |
| Feb 22, 11:21 AM CST | FLASH FLOOD | 2 E Booneville, MS | COUNTY ROADS FLOODED AND CLOSED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 48 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 2.7 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 437 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 251 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
195
WGUS54 KMEG 221439
FFWMEG
MSC003-009-117-139-141-145-TNC071-109-221745-
/O.NEW.KMEG.FF.W.0012.190222T1439Z-190222T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Memphis TN
839 AM CST FRI FEB 22 2019
The National Weather Service in Memphis has issued a
* Flash Flood Warning for...
Union County in northeastern Mississippi...
Tippah County in northeastern Mississippi...
Southeastern Benton County in northeastern Mississippi...
Tishomingo County in northeastern Mississippi...
Northern Prentiss County in northeastern Mississippi...
Alcorn County in northeastern Mississippi...
McNairy County in western Tennessee...
Hardin County in western Tennessee...
* Until 1145 AM CST.
* At 839 AM CST...Doppler Radar estimates 3 to 5 inches of rain has
occurred over the past 3 hours. Showers and thunderstorms will
produce an additional 2 to 4 inches of rain over the next 6 hours.
* Some locations that will experience flooding include...
Corinth, Booneville, New Albany, Savannah, Ripley, Selmer, Iuka,
Pickwick Landing State Park, J P Coleman State Park, Big Hill Pond
State Park, Adamsville, Burnsville, Blue Mountain, Jumpertown,
Glen, Pickwick Dam, Theo, Pineflat, Hinkle and Etta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3501 8820 3492 8815 3489 8810 3467 8813
3461 8864 3438 8909 3446 8923 3450 8925
3462 8923 3500 8882 3500 8879 3503 8878
3538 8839 3541 8821 3538 8820 3540 8804
3535 8800 3530 8802 3529 8798 3501 8798
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Feb 22, 5:37 AM CST, 3 hours 2 minutes earlier.
Area forecast discussion, Feb 22, 5:37 AM CST, 3 hours 2 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
537 AM CST Fri Feb 22 2019
.DISCUSSION... /issued 343 AM CST Fri Feb 22 2019/
Early morning surface map showed a warm front over southern MS,
south of a Jackson to Meridian line. However, a 925mb warm front
extended much further north in to north MS, roughly along a
Greenwood to Tupelo line. Persistent training of moderate to
isolated heavy rainfall cores were focused along this elevated
front, steered by midlevel winds parallel to the front and aided
by divergence aloft, associated the right entrance region of a
250mb jet core.
Short-range CAM consensus depicts a slight reduction in rain
rates later today, but only slight northward movement of the main
convective focus. Flash flooding will remain the primary concern
over north MS.
By this evening, surface warm front will accelerate north, lifting
to near I-40 by midnight, in advance of a closed upper low
lifting into the southern high plains. This upper low will lift
into eastern KS Saturday afternoon, taking a bit of a more neutral
orientation than earlier model guidance depicted. As such, the
surface low will track a little closer to the parent upper low,
across northern MO and southern IA toward late afternoon Saturday.
NAM progs MUCAPES ranging from 1500 J/KG over north MS to around
1000 J/KG over northwest TN Saturday afternoon. This will likely
be limited some by prefrontal rainfall, but still sufficient when
combined with directional shear to support bowing thunderstorm
segments. Beyond flash flooding, main concern remains wind. Given
the saturated soils, it's not out of the question to expect
downed trees with sub-severe thunderstorm wind gusts. Beyond wind,
a brief tornado or two will be possible, embedded in the convective
line. Midlevel lapses below 6C/km suggest only a marginal large
hail threat.
Showers and thunderstorms should exit east of the TN River by
early Saturday evening, overtaken by a eastward-advancing midlevel
dry slot.
Dry and seasonal weather to prevail Sunday through Tuesday.
Thereafter, medium range 00Z model consensus decreases
sufficiently to lower forecast confidence by Wednesday. With a
broad low- amplitude trof likely over the eastern third of the
CONUS, GFS- progged rain chances for the mid to late week periods
appear a bit overdone. In any case, there does not appear to be
any systems that would present additional heavy rain potential,
suggesting area rivers may have an opportunity to recover back to
near normal flows.
PWB
&&
.AVIATION...
12Z TAF Set
Off and on periods of rain with an occasional embedded thunderstorm
will occur over the next 24 to 30 hours. Conditions will bounce
around from LIFR/IFR during periods of rain and/or convection to
MVFR(possibly VFR) during dry periods. NE winds around 6-10 KTS
will become easterly by this evening. During the overnight hours,
winds will become southeasterly and possibly southerly at KMEM and
KTUP around 12Z. Once winds become southerly, speeds will begin to
increase to around 15 KTS.
KRM
&&
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch through Saturday evening for Crittenden-Cross-
Lee AR-Mississippi-Phillips-St. Francis.
MO...Flash Flood Watch through Saturday evening for Pemiscot.
MS...Flash Flood Watch through Saturday evening for Alcorn-Benton MS-
Calhoun-Chickasaw-Coahoma-DeSoto-Itawamba-Lafayette-Lee MS-
Marshall-Monroe-Panola-Pontotoc-Prentiss-Quitman-
Tallahatchie-Tate-Tippah-Tishomingo-Tunica-Union-Yalobusha.
TN...Flash Flood Watch through Saturday evening for Benton TN-Carroll-
Chester-Crockett-Decatur-Dyer-Fayette-Gibson-Hardeman-
Hardin-Haywood-Henderson-Henry-Lake-Lauderdale-Madison-
McNairy-Obion-Shelby-Tipton-Weakley.
&&Hazardous weather outlook, Feb 22, 4:04 AM CST, 4 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 404 AM CST Fri Feb 22 2019 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-231215- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 404 AM CST Fri Feb 22 2019 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight Flash flooding will be possible over north Mississippi, west Tennessee and east central Arkansas. River flooding will continue through all the Midsouth. There is Marginal Risk of thunderstorms over northwest Mississippi and east central Arkansas this afternoon through tonight. Damaging winds will be possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is an Enhanced Risk of severe thunderstorms Saturday along and south of the I-40 corridor, and a Slight Risk of severe thunderstorms to the north of I-40. Damaging winds and flash flooding will be primary threats. A brief tornado or two will be possible Saturday afternoon. The threat for hazardous weather is low beyond midevening Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed through midevening Saturday. PWB
In the hours before
Local storm report, Feb 22, 7:23 AM CST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
723 AM CST FRI FEB 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 AM FLASH FLOOD 1 SE SALTILLO 34.37N 88.68W
02/22/2019 LEE MS SOCIAL MEDIA
FLOODED ROAD 1554 IN EGGVILLE. ROADS THROUGHOUT THAT
AREA UNDERWATER.
&&Local storm report, Feb 22, 7:44 AM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
744 AM CST FRI FEB 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FLASH FLOOD NE TUPELO 34.26N 88.73W
02/22/2019 LEE MS SOCIAL MEDIA
BARNES CROSSING ROAD NORTHEAST OF TUPELO HAS FLOODED.
&&Local storm report, Feb 22, 7:51 AM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
751 AM CST FRI FEB 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 AM FLASH FLOOD HOUSTON 33.90N 89.00W
02/22/2019 CHICKASAW MS SOCIAL MEDIA
COUNTY ROAD 215 IN HOUSTON FLOODED.
&&Local storm report, Feb 22, 7:53 AM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
753 AM CST FRI FEB 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0751 AM FLASH FLOOD FULTON 34.26N 88.40W
02/22/2019 ITAWAMBA MS LAW ENFORCEMENT
SEVERAL ROADS CLOSED DUE TO FLOODING ACROSS THE WHOLE
COUNTY.
&&Local storm report, Feb 22, 8:00 AM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
800 AM CST FRI FEB 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 AM FLOOD BRUCE 33.99N 89.34W
02/22/2019 CALHOUN MS LAW ENFORCEMENT
NUMEROUS ROADS AND AREAS FLOODED AROUND THE TOWN OF
BRUCE.
&&The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 7:22 PM CST | River Flood Warning | MEG | Calhoun | 49 hr |
| Feb 21, 8:34 PM CST | Areal Flood Warning | MEG | Calhoun, Chickasaw, Itawamba, Lee, Monroe, Pontotoc and 1 more | 6 hr |
| Feb 21, 9:54 PM CST | River Flood Warning | MEG | Lafayette | 71 hr |
| Feb 22, 1:23 AM CST | Flash Flood Warning | MEG | Calhoun, Pontotoc, Yalobusha | 3 hr |
| Feb 22, 2:29 AM CST | River Flood Warning | MEG | Lee | 55 hr |
| Feb 22, 2:33 AM CST | River Flood Warning | MEG | Itawamba | 3 days |
| Feb 22, 3:02 AM CST | Flash Flood Warning | MEG | Lee | 3 hr |
| Feb 22, 3:43 AM CST | Flash Flood Warning | MEG | Calhoun, Chickasaw, Lee, Pontotoc | 3 hr |
| Feb 22, 4:22 AM CST | Flash Flood Warning | MEG | Calhoun, Pontotoc, Yalobusha | 3 hr |
| Feb 22, 5:52 AM CST | Flash Flood Warning | MEG | Lee | 3 hr |
| Feb 22, 6:36 AM CST | Flash Flood Warning | MEG | Chickasaw, Lee, Pontotoc | 3 hr |
| Feb 22, 7:06 AM CST | Flash Flood Warning | MEG | Calhoun, Lafayette, Lee, Pontotoc, Prentiss, Union and 1 more | 9 hr |
| Feb 22, 7:06 AM CST | River Flood Warning | MEG | Tate, Tunica | 61 hr |
| Feb 22, 7:13 AM CST | Areal Flood Warning | MEG | Itawamba, Prentiss, Tishomingo | 3 hr |
| Feb 22, 7:33 AM CST | River Flood Warning | MEG | Calhoun | 34 hr |
| Feb 22, 9:28 AM CST | Flash Flood Warning | MEG | Chickasaw, Lee, Pontotoc | 6 hr |
| Feb 22, 9:57 AM CST | Flash Flood Warning | MEG | Calhoun, Chickasaw, Itawamba, Monroe | 6 hr |
| Feb 22, 10:15 AM CST | Areal Flood Warning | MEG | Itawamba, Prentiss, Tishomingo | 6 hr |
| Feb 22, 11:43 AM CST | Flash Flood Warning | MEG | Alcorn, Benton, Prentiss, Tippah, Tishomingo, Union | 6 hr |
| Feb 22, 12:09 PM CST | River Flood Warning | MEG | Monroe | 21 hr |
| Feb 22, 2:26 PM CST | Wind Advisory | MEG | Benton, Coahoma, DeSoto, Lafayette, Marshall, Panola and 5 more | 30 hr |
| Feb 22, 3:20 PM CST | Areal Flood Warning | MEG | Calhoun, Chickasaw, Itawamba, Lafayette, Lee, Monroe and 5 more | 6 hr |
| Feb 22, 3:22 PM CST | Areal Flood Warning | MEG | Lafayette, Marshall, Panola, Pontotoc, Quitman, Tallahatchie and 2 more | 6 hr |
| Feb 22, 5:47 PM CST | Areal Flood Warning | MEG | Alcorn, Benton, Prentiss, Tippah, Tishomingo | 12 hr |
Nearby
Flash Flood Warnings in Mississippi, 2019Flash Flood Warnings in Tennessee, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.